MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA TERUMO GLIDECATH CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

TERUMO CORPORATION, ASHITAKA TERUMO GLIDECATH CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Implanted date: device was not implanted.Occupation: registered nurse (rn).The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.A review of the manufacturing record and the product-release judgement record of the involved product/lot number combination confirmed there was no anomaly in them.A search of the complaint file found no other similar report with the involved product code/lot number combination.(b)(4).
 
Event or Problem Description
The user facility reported that the back end of the glidecath device involved broke off.There were no patient complications.The procedure was completed successfully.There was no patient injury/medical or surgical intervention required.
 
Event or Problem Description
Additional information was received on 11 apr 2022: there was no blood loss.The broken hub did not go inside of the patient, therefore there was no removal or surgical intervention required.The procedure was a peripheral angiogram.The procedure was not completed with the device.The incident happened in the middle of the case.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information to section b5, update section d9, section h3, and to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.There was no anomaly confirmed in the relevant historical record.As a cause of the reported event, it was presumed that the actual sample was exposed to an excessive tensile load, which resulted in the fracture.Since no actual sample was returned for analysis, the definite cause of occurrence could not be determined.Ashitaka factory manufacturing process maintains the product quality by performing the following operation and inspections: i) in the tube molding process, the shaft was formed on the od-controlled core wire and then the core wire was removed so that the inner diameter of the shaft is assured; ii) before the packaging process, 100% visual inspection of the catheter is performed to assure that there is no anomaly including a crush; iii) in the packaging and cartoning processes, dedicated tools and containers are used for handling this product to protect the product and to prevent the occurrence of the crush.Please refer to the following warning indicated in the ifu (instructions for use) of this product: directions for use "warning never advance or withdraw an intraluminal device against resistance until the cause of resistance is determined by fluoroscopy.Failure to exercise proper caution may result in damage to the vessel or catheter.Separation of the catheter may occur requiring retrieval in some cases.".

Brand Name
TERUMO GLIDECATH CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
reg. no. 2243441
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key13937661
Report Number9681834-2022-00052
Device Sequence Number6505344
Product Code DQO
UDI-Device Identifier04987350772213
UDI-Public04987350772213
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K915414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberN/A
Device Catalogue NumberCG416
Device Lot Number210225
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2022
Supplement Date Received by Manufacturer04/11/2022
Initial Report FDA Received Date03/29/2022
Supplement Report FDA Received Date04/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexUnknown